Gastroenterology Community
Serious bowel isues
About This Community:

This forum is for questions regarding Gastroenterology issues such as Acid Reflux (GERD), Barretts Esophagus, Colitis, Colon/Bowel Disorders, Crohn's Disease, Diverticulitis/ Diverticulosis, Digestive Disorders and Stomach Pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Serious bowel isues

I have had issues with Diarrhea since 2003 and a tour of Combat in Iraq. Since it started I had spent most days visiting the bathroom at least 7 to sometimes 14 times a day. I went through a battery of tests and most came up clear till recently when a Dr. told me a culture came up with C Diff. Since all the other tests where negative for this in the earlier yrs I am sure it is not the cause. He started me on a seven day regiment of antibiotics but I never got passed day three it was causing severe stomach pains. Since then my diarrhea has become less frequent but I am frequented by mild to severe abdominal pain and most recently tan feces. There has been no blood in my stools and a colonoscopy came up unremarkable any ideas on what the doctors might be overlooking?
Related Discussions
2 Comments Post a Comment
Blank
Avatar_m_tn
What kind of antibiotics?
http://en.wikipedia.org/wiki/Clostridium_difficile  
Antibiotics, especially those with a broad spectrum of activity, cause disruption of normal intestinal flora, leading to an overgrowth of C. difficile, which flourishes under these conditions. This leads to pseudomembranous colitis.

C. difficile is resistant to most antibiotics. It is transmitted from person to person by the fecal-oral route. Because the organism forms heat-resistant spores, it can remain in the hospital or nursing home environment for long periods of time. It can be cultured from almost any surface in the hospital. Once spores are ingested, they pass through the stomach unscathed because of their acid-resistance. They change to their active form in the colon and multiply.

It has been observed that several disinfectants commonly used in hospitals may fail to kill the bacteria, and may actually promote spore formation. However, disinfectants containing bleach are effective in killing the organisms[4].

Pseudomembranous colitis caused by C. difficile is treated with specific antibiotics, for example, vancomycin, metronidazole, bacitracin or fusidic acid.

I hope he gave you one of the above antibiotics specific for C. difficile!    If not, then you need to get on one and kill the little guys that will harm you if not dealt with appropriately.
Blank
Avatar_n_tn
I was given metronidazole at 500mg three times a day. But couldn't complete it due to severe abdominal pain.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Digestive Answerers
Avatar_n_tn
Blank
cnoevl21
168348_tn?1379360675
Blank
ChitChatNine
Avatar_m_tn
Blank
oxer
los angeles, CA
Avatar_m_tn
Blank
me_just34
329165_tn?1412685860
Blank
Smiley2000
Australia
974371_tn?1424656729
Blank
Margot49
Central Valley, CA